Louisiana, 2005Damaging Wind in Louisiana, May 28, 2005
May 28, 2005 · NWS JAN · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 28, 10:15 AM CST, 15 minutes earlier.
Area forecast discussion, May 28, 10:15 AM CST, 15 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1115 AM CDT SAT MAY 28 2005
.UPDATE...AN ILL-DEFINED EAST-WEST SURFACE BOUNDARY EXISTS JUST
SOUTH OF THE INTERSTATE 20 CORRIDOR LATE THIS MORNING. THE
ENVIRONMENT NORTH OF THE BOUNDARY IS RELATIVELY STABLE...WITH ONLY
WEAK MOISTURE CONVERGENCE NOTED ALONG IT. EXPECT SOME
DESTABILIZATION TO TAKE PLACE AS HEATING CONTINUES...WITH A FEW
SHOWERS/TSTMS DEVELOPING LATER IN THE AFTERNOON. BELIEVE AT THIS
POINT COVERAGE SHOULD REMAIN ISOLATED TO SCATTERED AT BEST...UNTIL
UPSTREAM DISTURBANCE OVER TX GETS CLOSER LATE IN THE AFTERNOON. HAVE
CUT BACK A LITTLE ON PRECIP CHANCES...AND CONFINED LIKELY POPS TO
SOUTHWEST CORNER OF THE FORECAST AREA. ALSO MADE SOME MINOR
ADJUSTMENTS TO RAISE TODAYS TEMPERATURE GRIDS AND DECREASE CLOUD
COVER.
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
EC
Hazardous weather outlook, May 28, 3:23 AM CST, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
423 AM CDT SAT MAY 28 2005
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
290923-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
423 AM CDT SAT MAY 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TODAY AND TONIGHT...
...THUNDERSTORMS...
A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS
PORTIONS OF EAST CENTRAL LOUISIANA AND PORTIONS OF CENTRAL
MISSISSIPPI...GENERALLY ALONG AND SOUTH INTERSTATE 20.
A COLD FRONT WILL STALL ACROSS THE REGION DURING THE DAY. DAYTIME
HEATING COMBINED WITH A MODESTLY UNSTABLE AIRMASS WILL HELP
INITIATE SCATTERED THUNDERSTORMS ALONG THIS BOUNDARY. WIND GUSTS
BETWEEN 40 AND 50 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THESE
STORMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
...DAYS TWO AND THREE...SUNDAY AND MONDAY...
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS A
MAJORITY OF THE OUTLOOK AREA. THE MAIN THREAT FROM THESE STORMS
WILL BE STRONG STRAIGHT LINE WINDS IN EXCESS OF 60 MPH AND HEAVY
RAIN. SMALL HAIL WILL BE A SECONDARY THREAT.
A FRONTAL BOUNDARY WILL PROVIDE A FOCUS FOR INCREASED SHOWER AND
THUNDERSTORM ACTIVITY DURING THE DAY SUNDAY. A VERY MOIST AIR...A
STRONGER UPPER LEVEL DISTURBANCE...BETTER JET DYNAMICS AND SHEAR
WILL CREATE A SLIGHTLY MORE FAVORABLE ENVIRONMENT FOR STRONG TO
SEVERE THUNDERSTORMS. ANOTHER BIG THREAT WILL BE HEAVY RAIN AS
THERE WILL BE COPIOUS AMOUNTS OF MOISTURE IN THE ATMOSPHERE. WITH
NUMEROUS UPPER LEVEL DISTURBANCES MOVING ACROSS THE OUTLOOK AREA
SHOWERS AND THUNDERSTORMS WILL BE LIKELY THROUGH TUESDAY MORNING
AND THIS COULD CREATE A FLASH FLOODING PROBLEM FOR SOME AREAS. 2
TO 3 INCHES OF PRECIPITATION WILL BE COMMON WITH ISOLATED AMOUNT
OF 4 OR MORE. STAY TUNED FOR FURTHER UPDATES ON THIS POTENTIALLY
WET SITUATION.
...DAYS FOUR THROUGH SEVEN...TUESDAY THROUGH FRIDAY...
SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
CONTINUE OVER THE LOWER MISSISSIPPI RIVER VALLEY REGION FROM
EARLY TUESDAY INTO THURSDAY. A SURFACE FRONT WILL LIKELY REMAIN
DRAPED ACROSS THE AREA AND AS UPPER LEVEL DISTURBANCES MOVE INTO
THE REGION FROM THE WEST...THIS FRONT WILL BE A FOCUS FOR PERIODS
OF SHOWERS AND THUNDERSTORMS.
AT THIS TIME...LOCALLY HEAVY RAINFALL CAN BE EXPECTED ANYWHERE
ACROSS THE OUTLOOK AREA. ADDITIONAL RAINFALL ACCUMULATIONS AFTER
TUESDAY MORNING WILL LIKELY RANGE FROM 1 TO 2 INCHES...WITH
ISOLATED HIGHER AMOUNTS POSSIBLE POSSIBLY BRINGING SOME AREAS TO
OVER 5 INCHES IN A 3 DAY TIME PERIOD.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS SHOULD KEEP ABREAST OF THE LATEST FORECASTS FOR SUNDAY
AND MEMORIAL DAY...OTHERWISE ACTIVATION IS NOT EXPECTED AT THIS
TIME THROUGH SATURDAY MORNING JUNE 4TH.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Thunderstorm Wind, Franklin
- When
- May 28, 10:30 AM CST to 10:35 AM CST
- Where
- Franklin County, Jigger
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $25,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.033, -91.750
Severe thunderstorm winds caused significant damage to a mobile home in the Jigger Community. Additionally, the LSU Mesonet observing site measured a 60 MPH wind gust. This observing site is located in the Chase Community.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Arizona, May 28, 20051 death · 1 event
- Damaging Wind in Louisiana, May 28, 2005$200,000 · 60 kt wind · 1 event
- Hail in Nebraska, May 28, 2005$130,000 · 2 in hail · 3 events
- Flash Flooding and Damaging Wind in Texas, May 28, 2005$85,000 · 52 kt wind · 3 events
- Tornadoes and Hail in Texas, May 28, 2005$17,000 · F0 · 4 events
- Tornado and Hail in Kansas, May 28, 2005F0 · 12 events
- Damaging Wind in Pennsylvania, May 28, 20051 injured · 60 kt wind · 1 event
- Marine Thunderstorm Winds in Lake Erie, May 28, 20057 events
- Hail and Damaging Winds in Texas, May 28, 2005$5,000 · 1.75 in hail · 6 events
- Flash Flooding in Texas, May 28, 20055 events
- Hail in Ohio, May 28, 20050.75 in hail · 3 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, May 28, 2005$10,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448815.